question-icon

What causes unexpected bleeding after taking birth control pills?

default
Posted on Mon, 30 Mar 2015
Question: I understand that you have to be consistant on the time you take "the pill"..i havent been recently. Ive been taking them for about 2 months now. When it was time to take the weeks worth of red pills (1st mnth) my period was normal. The 2nd month, there was just spotting. But 2weeks prior to taking the red pills (2nd mnth) , ive had unprotected sex. Could i be pregnant if i hadnt been consistant with my times during the sex?
doctor
Answered by Dr. Muhammad Ali Rauf (2 hours later)
Brief Answer:
Chances are unlikely

Detailed Answer:
hello

i'm Dr Muhammad Ali Rauf and will look into your problem.

when one is on birth control pills then some individuals may suffer from unexpected bleeding. it occurs because of unusual disturbed hormonal levels and it may mimick pregnancy as well. now in your case as you were already taking pills and spotting occured as well so there are high chances of not being pregnant. the spotting could be because of hormonal imbalance. however you can confirm it (for your satisfaction) after two weeks by having UPT or blood hCG LEVELS after one week.

hope i have answered your query. if you have any followup query then feel free to ask. if not then dont forget to close the discussion and rate.
wishing you good health.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Muhammad Ali Rauf (8 minutes later)
Well its not realky unecxpected bleeding, its the pills that are supposed to make me bleed, its just that its a little bit and its a brownish color
doctor
Answered by Dr. Muhammad Ali Rauf (5 minutes later)
Brief Answer:
Yes its because of pill; pregnancy is unlikely

Detailed Answer:
hello

thank you for the followup query.

yes that bleeding is because of pill and the reason i've already mentioned above. i would suggest you not to worry and carry on with your normal daily routine. if you observe any unusual symptom then you can undergo further workup.

feel free to get back if you want to ask any question. if all clear then dont forget to close the discussion and rate it. thank you
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Muhammad Ali Rauf

General & Family Physician

Practicing since :2013

Answered : 1315 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes unexpected bleeding after taking birth control pills?

Brief Answer: Chances are unlikely Detailed Answer: hello i'm Dr Muhammad Ali Rauf and will look into your problem. when one is on birth control pills then some individuals may suffer from unexpected bleeding. it occurs because of unusual disturbed hormonal levels and it may mimick pregnancy as well. now in your case as you were already taking pills and spotting occured as well so there are high chances of not being pregnant. the spotting could be because of hormonal imbalance. however you can confirm it (for your satisfaction) after two weeks by having UPT or blood hCG LEVELS after one week. hope i have answered your query. if you have any followup query then feel free to ask. if not then dont forget to close the discussion and rate. wishing you good health.